Heights and representations of split tori
Journal de théorie des nombres de Bordeaux, Volume 30 (2018) no. 1, pp. 41-57.

Let 𝔾 m d denote the d-dimensional split torus defined over a number field k. To each 𝔾 m d -module E we associate a height function h E defined by means of the spectral height on GL(E). This gives rise to a height pairing between the monoid of irreducible 𝔾 m d -modules of 𝔾 m d and the group 𝔾 m d (k ¯). Our main results are a characterization of those 𝔾 m d -modules E for which h E satisfeis Northcott’s finiteness theorem, the determination of the kernels of the height pairing, as well as, for a few special classes of 𝔾 m d -modules, of the group of automorphisms that preserve h E .

Soit 𝔾 m d le tore déployé de dimension d, défini sur un corps de nombres k. À chaque 𝔾 m d -module E nous associons une fonction hauteur h E définie en utilisant la hauteur spectrale sur GL(E). Cela donne lieu à un accouplement de hauteur entre le monoïde des 𝔾 m d -modules irréductible de 𝔾 m d et le groupe 𝔾 m d (k ¯). Nos résultats principaux sont une caractérisation de ces 𝔾 m d -modules E pour lequel h E satisfait le théorème de finitude de Northcott, la détermination des noyaux des accouplements de hauteur, ainsi que, pour quelques classes de 𝔾 m d -modules E, le calcul du groupe des automorphismes qui préservent h E .

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1015
Classification: 11G50, 20G30
Keywords: Heights, split algebraic tori, representations
Talamanca, Valerio 1

1 Università degli Studi Roma Tre Largo San Leonardo Murialdo 1 00146 Roma, Italy
@article{JTNB_2018__30_1_41_0,
     author = {Talamanca, Valerio},
     title = {Heights and representations of split tori},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {41--57},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {30},
     number = {1},
     year = {2018},
     doi = {10.5802/jtnb.1015},
     mrnumber = {3809708},
     zbl = {1446.11127},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.1015/}
}
TY  - JOUR
AU  - Talamanca, Valerio
TI  - Heights and representations of split tori
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2018
SP  - 41
EP  - 57
VL  - 30
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://www.numdam.org/articles/10.5802/jtnb.1015/
DO  - 10.5802/jtnb.1015
LA  - en
ID  - JTNB_2018__30_1_41_0
ER  - 
%0 Journal Article
%A Talamanca, Valerio
%T Heights and representations of split tori
%J Journal de théorie des nombres de Bordeaux
%D 2018
%P 41-57
%V 30
%N 1
%I Société Arithmétique de Bordeaux
%U http://www.numdam.org/articles/10.5802/jtnb.1015/
%R 10.5802/jtnb.1015
%G en
%F JTNB_2018__30_1_41_0
Talamanca, Valerio. Heights and representations of split tori. Journal de théorie des nombres de Bordeaux, Volume 30 (2018) no. 1, pp. 41-57. doi : 10.5802/jtnb.1015. http://www.numdam.org/articles/10.5802/jtnb.1015/

[1] Bombieri, Enrico; Gubler, Walter Heights in Diophantine Geometry, New Mathematical Monographs, 4, Cambridge University Press, 2006, xvi+652 pages | MR | Zbl

[2] Breuillard, Emmanuel A height gap theorem for finite subsets of GL d ( ¯) and nonamenable subgroups, Ann. Math., Volume 174 (2011) no. 2, pp. 1057-1110 | DOI | MR | Zbl

[3] Burgos Gil, José Ignacio; Philippon, Patrice; Sombra, Martín Arithmetic geometry of toric varieties. Metrics, measures and heights, Astérisque, 360, Société Mathématique de France, 2014, vi+222 pages | Numdam | Zbl

[4] Gaudron, Éric Géométrie des nombres adélique et lemmes de Siegel généralisés, Manuscr. Math., Volume 130 (2009) no. 2, pp. 159-182 | DOI | MR | Zbl

[5] Humphreys, James E. Linear algebraic groups, Graduate Texts in Mathematics, 2, Springer, 1987 | Zbl

[6] Maillot, Vincent Géométrie d’Arakelov des Variétés toriques et fibrés en droites intégrables, Mém. Soc. Math. Fr., 80, Société Mathématique de France, 2000, 129 pages | MR | Zbl

[7] Néron, André Quasi-fonctions et Hauteurs sur les variétés abéliennes, Ann. Math., Volume 82 (1965), pp. 249-331 | DOI | Zbl

[8] Roy, Damien; Thunder, Jeffrey Lin An absolute Siegel’s lemma, J. Reine Angew. Math., Volume 476 (1996), pp. 1-26 | MR | Zbl

[9] Serre, Jean-Pierre Lectures on the Mordell-Weil theorem, Aspects of Mathematics, 15, Friedr. Vieweg & Sohn, 1989, x+218 pages | Zbl

[10] Silverman, Joseph H. The arithmetic of elliptic curves, Graduate Texts in Mathematics, 106, Springer, 1986, xii+400 pages | MR | Zbl

[11] Talamanca, Valerio Height-preserving transformations on linear spaces, Brandeis University (USA) (1995) (Ph. D. Thesis) | MR

[12] Talamanca, Valerio A note on height pairings on polarized abelian varieties, Atti Accad. Naz. Lincei, Cl. Sci. Fis. Mat. Nat., Volume 10 (1999) no. 1, pp. 57-60 | MR | Zbl

[13] Talamanca, Valerio A Gelfand-Beurling type formula for heights on endomorphism rings, J. Number Theory, Volume 83 (2000) no. 1, pp. 91-105 | DOI | MR | Zbl

Cited by Sources: